Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 381, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 6:42 PM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It took effect at Sep 18, 2020, 12:57 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 6:42 PM EDT (22:42 UTC)
- In effect from
- Sep 18, 2020, 12:57 AM EDT
- Expired
- Sep 17, 2020, 9:44 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 13.50 ft at Sep 17, 2020, 10:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
094
WGUS42 KFFC 172242
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
642 PM EDT Thu Sep 17 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Broad River near Carlton affecting Elbert, Madison and Oglethorpe
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC105-195-221-181045-
/O.NEW.KFFC.FL.W.0381.200918T0457Z-200918T1303Z/
/CARG1.1.ER.200918T0457Z.200918T0600Z.200918T0702Z.UU/
642 PM EDT Thu Sep 17 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Broad River near Carlton.
* From late tonight to Friday morning.
* At 5:45 PM EDT Thursday the stage was 12.5 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 15.4 feet just after midnight
tonight. It will then fall below flood stage late tonight.
* Impact...At 15 feet, Flood stage is reached. Minor flooding of
woodlands and fields begin upstream and downstream from the gage
on the Georgia Highway 72 bridge. A sand dredge operation on the
left bank near the gage will become affected. A portion of Roy
Wood Road will be flooded with a few feet of water and the dirt
parking lot of the Broad River Outpost for Canoes and Kayaks will
begin to flood. A wooden pier and portions of the yard behind an
assisted living home off of Roy Wood Road will be flooded.
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$1 follow-up statement
568
WGUS82 KFFC 180144
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
944 PM EDT Thu Sep 17 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Broad River near Carlton affecting Elbert, Madison and Oglethorpe
Counties.
GAC105-195-221-180245-
/O.CAN.KFFC.FL.W.0381.200918T0457Z-200918T0144Z/
/CARG1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.UU/
944 PM EDT Thu Sep 17 2020
...The Flood Warning for the Broad River near Carlton has been
cancelled...
The Flood Warning is cancelled for
the Broad River near Carlton.
* At 8:45 PM EDT Thursday the stage was 13.4 feet.
* Flood stage is 15 feet.
* Forecast...The river is expected to rise to a crest of 13.6 feet
just after midnight tonight. The river is no longer forecast to
reach flood.
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:26 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 17, 3:26 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Thu Sep 17 2020 .SHORT TERM /Tonight through Friday Night/... Only light rain showers are scattered across the forecast area this afternoon from the remnants of Sally. The center of what remains of Sally will continue to gradually push east- northeastward out of the forecast area through this evening. Any lingering wraparound light rain showers will also come to an end through late evening as this occurs. Fortunately, any additional QPF will be very light and not exacerbate ongoing flooding of streams and rivers caused by the very heavy rainfall last night and early this morning. On Friday, the main story (other than ongoing river flooding) will be a cold front pushing into the state. Mainly dry but cloudy conditions are anticipated ahead of the front, though there may be sufficient lingering moisture for a few isolated showers in central Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow will mark the onset of a period of very fall-like weather as cooler temperatures and lower dewpoints begin to filter southward. RW .LONG TERM /Saturday through Thursday/... Much of the long term forecast will be quiet, with below normal temperatures and dry conditions. An upper level shear axis will set up across the southern CWA late Friday into late Saturday. This feature may help provide some upper lift across the southern third of the outlook area, but with drier air moving in from the north, pops should be limited. Not much surface instability and lapse rates remain weak, so thunder chances should remain fairly isolated. The shear axis gets nudged southward by early Sunday as a longwave trough pushes off the east coast. The CWA should remain in weak NW flow aloft for the remainder of the forecast period. At the surface, high pressure will begin building in from the north early Saturday. The high center will build down the spine of the Appalachians through the weekend into early next week. NListemaa && .AVIATION... 18Z Update... Lingering very light shra around the remnant center of TD Sally remain possible before largely tapering by 00z. Cigs have begun to improve to MVFR at most TAF sites though patchy IFR remains, mainly near AHN. Cigs will likely range from MVFR to VFR at ATL sites tonight with more persistent improvement to VFR more likely by Friday afternoon. Wind speeds will continue to lessen to around 8-12kts through evening with a few gusts 15-20kts through 20z. Initial NE direction should begin to shift toward NNW around and after 00z. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 62 71 / 50 10 10 20 Atlanta 65 80 63 72 / 20 10 10 20 Blairsville 60 76 56 70 / 40 10 10 10 Cartersville 64 80 62 74 / 20 10 10 10 Columbus 68 83 68 76 / 20 20 20 30 Gainesville 65 80 62 71 / 40 10 10 20 Macon 67 82 65 73 / 40 20 20 30 Rome 66 80 61 75 / 20 5 10 10 Peachtree City 65 81 63 73 / 20 10 10 20 Vidalia 70 80 67 74 / 50 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Sep 17, 4:35 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 435 PM EDT Thu Sep 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford- Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette- Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock- Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson- Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe- Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee- Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale- Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor- Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton- Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson- 435 PM EDT Thu Sep 17 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. A number of larger creeks, streams and rivers are in flood or are forecast to be in flood by early Friday. Those in flood prone areas or near these bodies of water should be prepared for lingering flood issues despite no additional rainfall expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. Ongoing river and stream flooding will be the primary concern with several locations remaining in flood through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Local storm report, Sep 17, 2:44 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 1 SW OGLETHORPE 32.28N 84.08W
09/17/2020 MACON GA EMERGENCY MNGR
HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.
&&
EVENT NUMBER FFC2001223
DJNLocal storm report, Sep 17, 2:47 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 2 ESE MARSHALLVILLE 32.45N 83.91W
09/17/2020 MACON GA EMERGENCY MNGR
PART OF HWY 127 EAST OF MARSHALLVILLE HAD HIGH WATER
RUNNING OVER IT THAT CAUSED PART OF THE SHOULDER AND
RIGHT LANE TO BECOME IMPASSABLE. TIME ESTIMATED. CREWS
WERE STILL WORKING ON IT THROUGH MORNING.
&&
EVENT NUMBER FFC2001224
DJNLocal storm report, Sep 17, 3:33 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 2 ENE CHASTAIN MEMORIAL 33.89N 84.36W
09/17/2020 FULTON GA EMERGENCY MNGR
FLOODING NEAR THE INTERSECTION OF WINDSOR PARKWAY AND
NORTHLAND DRIVE.
&&
EVENT NUMBER FFC2001225
TVLocal storm report, Sep 17, 3:45 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 SE LOVEJOY 33.42N 84.30W
09/17/2020 HENRY GA EMERGENCY MNGR
GA HWY 81 CLOSED FOR FLOODING AT STEELE DRIVE.
&&
EVENT NUMBER FFC2001226
TVLocal storm report, Sep 17, 4:21 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 2 S FRIENDSHIP 32.64N 83.86W
09/17/2020 CRAWFORD GA EMERGENCY MNGR
HEAVY RAINS COLLAPSED PART OF THE ROAD NEAR THE
INTERSECTION OF TAYLORS MILL RD AND RAY RD. TIME
ESTIMATED.
&&
EVENT NUMBER FFC2001227
DJNLocal storm report, Sep 17, 4:25 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD 2 NE SANDY POINT 32.78N 83.92W
09/17/2020 CRAWFORD GA EMERGENCY MNGR
HEAVY RAIN AND HIGH WATER WASHED OUT PART OF SPRING
HILL CHURCH ROAD JUST OFF HWY 80, EAST OF ROBERTA. TIME
ESTIMATED.
&&
EVENT NUMBER FFC2001228
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:10 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 6 hr |
| Sep 16, 11:25 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Macon, Taylor | 7 hr |
| Sep 17, 12:00 AM EDT | Flash Flood Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more | 11 hr |
| Sep 17, 12:45 AM EDT | Flash Flood Warning | FFC | Harris, Lamar, Monroe, Pike, Talbot, Upson | 7 hr |
| Sep 17, 1:13 AM EDT | Flash Flood Warning | FFC | Meriwether, Troup | 5 hr |
| Sep 17, 2:49 AM EDT | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more | 7 hr |
| Sep 17, 2:59 AM EDT | Flash Flood Warning | FFC | Baldwin, Jones, Wilkinson | 8 hr |
| Sep 17, 3:29 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 3 hr |
| Sep 17, 3:34 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale | 6 hr |
| Sep 17, 3:39 AM EDT | Flash Flood Warning | FFC | Cobb, Douglas, Fulton | 6 hr |
| Sep 17, 4:29 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 8 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb | 11 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 4:35 AM EDT | River Flood Warning | FFC | DeKalb | 6 hr |
| Sep 17, 4:42 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 7 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 55 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 28 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Sep 17, 4:50 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 17 hr |
| Sep 17, 5:04 AM EDT | River Flood Warning | FFC | Lamar, Spalding | 9 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 38 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Gwinnett | 25 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Sep 17, 5:13 AM EDT | Flash Flood Warning | FFC | Hancock, Jasper, Putnam, Washington | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Pulaski | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Sep 17, 5:36 AM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 39 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Sep 17, 5:43 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 6:00 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Sep 17, 6:42 AM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Warren | 6 hr |
| Sep 17, 6:44 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 17, 6:51 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 17, 6:54 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| Sep 17, 6:58 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:09 AM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Sep 17, 7:18 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 118 min |
| Sep 17, 7:22 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:27 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 17, 7:31 AM EDT | River Flood Warning | FFC | Fulton | 12 hr |
| Sep 17, 7:47 AM EDT | Flash Flood Warning | FFC | Greene, Taliaferro | 5 hr |
| Sep 17, 9:23 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Sep 17, 9:28 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 12 hr |
| Sep 17, 11:03 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 23 hr |
| Sep 17, 11:23 AM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Sep 17, 1:31 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 44 hr |
| Sep 17, 2:25 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 6 hr |
| Sep 17, 2:40 PM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 33 hr |
| Sep 17, 2:44 PM EDT | River Flood Warning | FFC | Jefferson | 3 hr |
| Sep 17, 3:32 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 11 hr |
| Sep 17, 7:22 PM EDT | River Flood Warning | FFC | Dooly | 4 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.